Alert archive / Virginia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 91, NWS Blacksburg, VA

June 19, 2013Botetourt County, Roanoke County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 19, 2013, 5:55 PM EDT for Botetourt County, Roanoke County, Virginia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2013, 5:55 PM EDT (21:55 UTC)
Expired
Jun 19, 2013, 6:45 PM EDT
In force
50 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Botetourt County, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 56 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 6:30 PM EDTHAIL 15 E Catawba, VADIME TO QUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

800 
WUUS51 KRNK 192155
SVRRNK
VAC023-161-192245-
/O.NEW.KRNK.SV.W.0091.130619T2155Z-130619T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
555 PM EDT WED JUN 19 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
  NORTHEASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 645 PM EDT

* AT 553 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
  DALEVILLE...AND WAS MOVING TO THE SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TROUTVILLE...
  HOLLINS...
  BLUE RIDGE...
  CLOVERDALE...
  AND LAYMANTOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND...OR STRONG DAMAGING WINDS...TORRENTIAL
RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3747 7981 3741 7980 3740 7981 3739 7980
      3736 7979 3732 7984 3734 8004 3746 8004
      3749 8002
TIME...MOT...LOC 2155Z 352DEG 8KT 3743 7992 

$$

AS
2 follow-up statements
977 
WWUS51 KRNK 192218
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
618 PM EDT WED JUN 19 2013

VAC023-161-192245-
/O.CON.KRNK.SV.W.0091.000000T0000Z-130619T2245Z/
ROANOKE VA-BOTETOURT VA-
618 PM EDT WED JUN 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHEASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
SOUTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
   
AT 614 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
HOLLINS...AND WAS MOVING TO THE SOUTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
TROUTVILLE...
HOLLINS...
BLUE RIDGE...
CLOVERDALE...
AND LAYMANTOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY LARGE HAIL IS EXPECTED WITH THIS SEVERE THUNDERSTORM. IF IT IS
SAFE TO DO SO...PUT YOUR VEHICLE IN A GARAGE. TAKE COVER IN A STURDY
SHELTER AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3741 7980 3740 7981 3736 7979 3732 7984
      3734 8004 3744 8004 3744 7984
TIME...MOT...LOC 2214Z 343DEG 8KT 3739 7999 

$$

AS
018 
WWUS51 KRNK 192233
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
633 PM EDT WED JUN 19 2013

VAC023-161-192242-
/O.CAN.KRNK.SV.W.0091.000000T0000Z-130619T2245Z/
ROANOKE VA-BOTETOURT VA-
633 PM EDT WED JUN 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEASTERN ROANOKE AND SOUTHWESTERN BOTETOURT COUNTIES IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

LAT...LON 3741 7980 3740 7981 3736 7979 3732 7984
      3734 8004 3744 8004 3744 7984
TIME...MOT...LOC 2232Z 352DEG 8KT 3736 7998 

$$

AS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:59 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 19, 3:59 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
359 PM EDT WED JUN 19 2013

.SYNOPSIS...
A WEAK COLD FRONT WILL DRIFT SOUTH ACROSS THE REGION TONIGHT. HIGH
PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH OVERNIGHT AND
THURSDAY...RESULTING IN SOMEWHAT DRIER WEATHER INTO THE END OF THE
WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS 0F 330 PM EDT WEDNESDAY...

KFCX WSR-88D LOOP SHOWED SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS MOVING SOUTHEAST. MAIN FOCUS OF CONVECTION THIS
AFTERNOON WILL BE ALONG AND EAST OF THE BLUE RIDGE MOUNTAINS. AS
FLOW TURNS NORTHWARD THIS AFTERNOON INTO THIS EVENING...STORMS MOVE
SOUTH ACROSS THE FOOTHILLS AND PIEDMONT. A WEAK COLD FRONT WILL
TRAVEL SOUTH ACROSS SOUTHERN PORTIONS OF CWA TONIGHT. ANY DIURNALLY-
DRIVEN CONVECTION SHOULD DISSIPATE THIS EVENING INTO TONIGHT. THE
COMBINATION OF MOIST GROUND...SOME CLEARING WITH LIGHT WINDS
SHOULD LEAD TO THE DEVELOPMENT OF FOG AND STATUS OVERNIGHT INTO
THURSDAY MORNING. PLAYED LOW TEMPERATURES TONIGHT CLOSE TO THE
ADJMAVBC WITH READINGS FROM THE LOWER 50S IN THE NORTHWEST MOUNTAINS
TO THE LOWER 60S IN THE PIEDMONT.

HIGH PRESSURE LOCATED OFF THE NEW ENGLAND COAST WILL RIDGE INTO THE
AREA PRODUCING AN EASTERLY FLOW IN THE SOUTHERN APPALACHIANS. A LOW
LEVEL CONVERGENCE ZONE ALONG THE MOUNTAINS THURSDAY SUPPORTS
ISOLATED TO SCATTERED POPS. WENT WITH HIGHS THURSDAY FROM THE MID
70S IN THE MOUNTAINS TO THE LOWER 80S IN THE SOUTHEAST.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 345 PM EDT WEDNESDAY...

SURFACE HIGH PRESSURE OFF THE MID ATLANTIC COAST WILL EXTEND
INLAND THROUGH THE WEEKEND AND GRADUALLY STRENGTHEN IN RESPONSE
TO BUILDING 5H HEIGHTS. THIS WILL ALLOW FOR A LOW LEVEL EASTERLY
FETCH AROUND THE HIGH...WITH THE FLOW VEERING MORE SE ALONG AND
WEST OF THE BLUE RIDGE. MODELS SHOW A LOW LEVEL CONVERGENCE ZONE
MAINLY WEST OF INTERSTATE 77 DURING THE PERIOD WHICH WILL BE FOCUS
FOR SOME LOW LEVEL CUMULUS DEVELOPMENT AND ISOLD AFTN/EVE
SHOWERS THERE. FLOW EAST OF THE MTNS WILL BE PRIMARILY DRY WITH
THE EXCEPTION OF AN AREA OF DISTURBED WEATHER WHICH WILL PERSIST
NEAR THE CAROLINA COAST. FORECST BUFKIT SOUNDINGS FOR THE CWA LOOK
PRETTY BENIGN THROUGH SATURDAY...DOMINATED BY SUBSIDENCE AND DRY
AIR ALOFT.

MIX DOWN OF SOMEWHAT LOWER DEWPOINT AIR SHOULD KEEP HUMIDITY
LEVELS IN CHECK...PROMOTING A GOOD DIURNAL SPREAD IN TEMPS FROM
THE UPR 70S-MID 80S FOR HIGHS...TO PLEASANT 50S/LOW 60S FOR LOWS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 345 PM EDT WEDNESDAY...

GRADUAL UPTICK OF BOTH TEMPERATURE AND DEWPOINT EXPECTED EARLY
NEXT WEEK. MODELS ARE IN AGREEMENT THE SUBTROPICAL RIDGE WILL
STRENGTHEN AND RETROGRADE TO THE WEST...BUT DIFFER IN HANDLING
DAY-TO-DAY DETAILS AS FAR AS EMBEDDED SHORT WAVE ENERGY.
AS SUCH...CONFIDENCE IS REASONABLY GOOD FOR RAISING TEMPERATURES
DURING THE PERIOD...BUT BELOW AVERAGE FOR PROBABILITY OF RAINFALL.
MODELS DIFFER IN THE HANDLING OF THE DISTURBED WEATHER ALONG THE
CAROLINA COAST...THE GFS DRAWING IT WESTWARD AND NORTHWARD.
GIVEN THAT RISING HEIGHTS ARE ANTICIPATED DURING THIS PERIOD AND
CONCERNS THAT THE CONVECTIVE PARAMETRIZATION OF THE GFS MAY BE TOO
AGGRESSIVE...THE PREFERENCE IS FOR AN ECMWF-LIKE SCENARIO THAT
MAINTAINS MOST OF THE PRECIPITATION ALONG THE SOUTHEAST COAST.
EVEN SIDING WITH THE ECMWF...AT SOME POINT WE WARM AND MOISTEN
ENOUGH TO SUPPORT DAILY THREAT OF SCATTERED DIURNAL DEEP
CONVECTION OVER THE MTNS ANYWAY...SO FEEL SCATTERED AFTN/EVE
SHRA/TSRA BECOME WARRANTED FOR MONDAY AND BEYOND IN SPITE OF THE
MODEL DIFFERENCES.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AS OF 115 PM EDT WEDNESDAY...

SCT TO BKN MVFR CLOUDS EXPECTED THIS AFTERNOON AS FLOW
SLOWLY TURNS MORE EAST TO SOUTHEAST ESPCLY ALONG AND EAST
OF THE THE BLUE RIDGE. LATEST MODELS INCLUDE RNK WRFARW
AND NAM SUGGEST SOME SHRA/TSRA POTENTIAL MAINLY KROA/KLYH/KDAN.
HIGHLIGHTED THIS POTENTIAL WITH VCTS IN TAF. TAF SITE WITH THE
BEST CHANCE FOR A THUNDERSTORM IS LYH. OTRW LEAVING OUT PRECIP
MENTION GIVEN ISOLATED NATURE ELSW. LEFTOVER CLOUDS AND WIDELY
SCATTERED CONVECTION MAY LINGER INTO TONIGHT ALONG THE BLUE RIDGE
CORRIDOR WITH MOST OF THIS COVERAGE LIKELY ENDING UP SOUTH OF THE
TERMINALS BEFORE ENDING LATER WED NIGHT. FOG/STRATUS EXPECTED
TONIGHT INTO THURSDAY MORNING. CONFIDENCE HIGH ON SUB VFR AT MOST
SITES. MVFR CIGS WITH IFR/LIFR VSBYS ARE POSSIBLE IN FAVORED
LOCATIONS.

FOR THURSDAY INTO THE WEEKEND...CONTINUED DIURNAL
CONVECTION...ESPECIALLY ALONG THE APPALACHIANS...WITH LOCALLY
BRIEF MVFR-IFR CIGS/VSBYS IN TSRA. AREAS OF MVFR-IFR VSBYS
BR...LOCALLY IFR FG...ALSO POSSIBLE DURING THE MORNING HOURS. OTRW
OVERALL VFR DURING THE DAYTIME HOURS BEFORE/AFTER ANY RIDGE
ORIENTED CONVECTION DEVELOPS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KK
NEAR TERM...KK/WP
SHORT TERM...PM
LONG TERM...PM
AVIATION...JC/JH/KK/WP
Hazardous weather outlook, Jun 19, 3:49 AM EDT, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 AM EDT WED JUN 19 2013

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-200800-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
349 AM EDT WED JUN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 19, 3:13 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 PM EDT WED JUN 19 2013

VAZ024-035-191945-
AMHERST VA-ROCKBRIDGE VA-
313 PM EDT WED JUN 19 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN AMHERST COUNTY IN CENTRAL VIRGINIA...
  CENTRAL ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 345 PM EDT

* AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  AN INTENSE SHOWER NEAR ROCKBRIDGE BATHS...MOVING TO THE SOUTHEAST
  AT 15 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  SHOWER. A FEW RUMBLES OF THUNDER CAN ALSO BE HEARD FROM THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ROCKBRIDGE BATHS...
  BUENA VISTA CITY...
  VESUVIUS...
  FAIRFIELD...
  AND ALTO.

LAT...LON 3788 7915 3786 7914 3785 7916 3782 7916
      3781 7917 3781 7914 3779 7911 3778 7908
      3762 7926 3786 7959 3802 7943
TIME...MOT...LOC 1907Z 310DEG 17KT 3791 7943

RCS
Special weather statement, Jun 19, 3:56 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT WED JUN 19 2013

VAZ024-192100-
ROCKBRIDGE VA-
356 PM EDT WED JUN 19 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 500 PM EDT

* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING HEAVY RAIN WITH A THUNDER SHOWER NEAR
  COLLIERSTOWN...MOVING TO THE SOUTH AT 10 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THIS
  STORM. A FEW RUMBLES OF THUNDER CAN ALSO BE HEARD.

* LOCATIONS IMPACTED INCLUDE...
  COLLIERSTOWN...
  BUENA VISTA CITY...
  GLASGOW...
  AND NATURAL BRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SHOWER COULD INTENSIFY INTO A STRONG THUNDERSTORM...SO MONITOR
LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE
WARNINGS...FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3772 7931 3757 7955 3780 7966 3783 7962
      3788 7945
TIME...MOT...LOC 1950Z 343DEG 14KT 3778 7954

RCS
Special weather statement, Jun 19, 4:58 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT WED JUN 19 2013

VAZ023-024-192145-
ROCKBRIDGE VA-BOTETOURT VA-
458 PM EDT WED JUN 19 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
  SOUTHEASTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 545 PM EDT

* AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR ARCADIA...MOVING TO THE SOUTHEAST AT 5
  MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  BUCHANAN...
  SPRINGWOOD...
  AND ARCADIA.

LAT...LON 3758 7945 3757 7944 3746 7962 3748 7966
      3748 7968 3753 7979 3767 7965
TIME...MOT...LOC 2057Z 310DEG 4KT 3756 7966

AS
Special weather statement, Jun 19, 5:20 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
520 PM EDT WED JUN 19 2013

VAZ014-192215-
MONTGOMERY VA-
520 PM EDT WED JUN 19 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 615 PM EDT

* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR BLACKSBURG...MOVING TO THE SOUTH AT 10
  MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  BLACKSBURG...
  PILOT...
  CHRISTIANSBURG...
  SHAWSVILLE...
  AND PRICES FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3713 8018 3701 8043 3727 8053 3734 8032
TIME...MOT...LOC 2118Z 340DEG 8KT 3725 8041

AS
Local storm report, Jun 19, 5:42 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
542 PM EDT WED JUN 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             1 WNW BLACKSBURG        37.24N 80.44W
06/19/2013  E1.00 INCH       MONTGOMERY         VA   TRAINED SPOTTER

            ALONG HWY 460 NEAR GLADES ROAD.

0524 PM     HAIL             1 WNW BLACKSBURG        37.24N 80.44W
06/19/2013  M0.25 INCH       MONTGOMERY         VA   NWS EMPLOYEE

            PEA SIZE HAIL

0525 PM     HAIL             1 WNW BLACKSBURG        37.24N 80.43W
06/19/2013  M0.25 INCH       MONTGOMERY         VA   NWS EMPLOYEE

            PEA SIZE HAIL

0526 PM     HAIL             2 NE BLACKSBURG         37.26N 80.39W
06/19/2013  E0.25 INCH       MONTGOMERY         VA   PUBLIC

            PEA SIZE HAIL

0540 PM     HAIL             2 S BLACKSBURG          37.20N 80.41W
06/19/2013  M0.88 INCH       MONTGOMERY         VA   OFFICIAL NWS OBS

            NICKEL HAIL, MELTED QUICKLY.

&&

RSTONEFI
Local storm report, Jun 19, 5:50 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT WED JUN 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             2 S BLACKSBURG          37.20N 80.41W
06/19/2013  M0.88 INCH       MONTGOMERY         VA   TRAINED SPOTTER

            NICKEL HAIL ALONG KRAFT DRIVE IN BLACKSBURG.

&&

RSTONEFI

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:13 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington32 min
Jun 19, 3:56 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington64 min
Jun 19, 4:58 PM EDTSpecial Weather StatementRNKBotetourt47 min
Jun 19, 5:20 PM EDTSpecial Weather StatementRNKMontgomery55 min
Jun 19, 5:23 PM EDTSevere Thunderstorm WarningRNKMontgomery52 min
Jun 19, 6:34 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem56 min
Jun 19, 6:46 PM EDTSpecial Weather StatementRNKFloyd59 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.